MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS
Model Number 1286
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the clinical engineer checked the system monitor used for the patient and saw that pump off and low flow were displayed.The alarm sound and pump flow remained at 3.8 lpm and the patient was asymptomatic.The hospital staff were very confused, but when they changed the system monitor the pump stop and low flow messages disappeared.Log files were submitted for review and did not capture a pump stop alarm at the time of the reported event.The log file captured a few pulsatility index (pi) events and routine power cable disconnects during power change to battery, otherwise, there were no notable alarm conditions or parameter changes.
 
Event or Problem Description
It was communicated on 15aug2024 that the issue was resolved, but the site was unsure if the issue had recurred.
 
Additional Manufacturer Narrative
Section d4: udi has been corrected.Section d4: serial number has been corrected.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Section h4: manufacture date has been updated.Manufacturer's investigation conclusion: the reported event of the system monitor showing a pump off and low flow alarm despite the pump speed and flow being within the normal range was confirmed.The submitted photographs showed pump off and low flow alarms active on the system monitor.The pump speed displayed on the system monitor was 4600 revolution per minute (rpm) and the pump flow was 3.8 liters per minute (lpm); therefore, the pump off and low flow alarms should not be active.Data from the reported event date of 18jul2024 was reviewed in the submitted controller event log file.No pump off or low flow alarms were active in the log file.The pump maintained a speed within the expected range throughout the log file and no speed drops below the low speed limit or drops in flow below the low flow alarm threshold were captured.No notable alarms were active in the log file.No product was returned for evaluation.The root cause of the reported event could not be conclusively determined through this analysis.Although the system monitor was not returned for evaluation, a corrective and preventative action (capa) was opened to further investigate issues related to the system monitor atypical screen behavior.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.Heartmate 3 instructions for use (ifu) (rev.C) under section 4, entitled ¿system monitor¿, provides an overview of the system monitor and explains how to set up and use it.This section contains troubleshooting steps for the system monitor and instructs the user to contact abbott for assistance if the system monitor still does not work.Heartmate 3 patient handbook (rev.D), under section 5 ¿alarms and troubleshooting¿ and heartmate 3 instructions for use (ifu) (rev.C), under section 7 ¿alarms and troubleshooting¿ cover all alarms (visual and audible), including the pump off and low flow hazard alarm conditions, and the actions to take if the alarms cannot be resolved.Heartmate 3 instructions for use (ifu) (rev.C) section f, entitled ¿safety checklists¿, provides checklists to assist the user in performing routine maintenance of the heartmate 3 lvad.Heartmate 3 patient handbook (rev.D) cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19851718
Report Number2916596-2024-04897
Device Sequence Number15156751
Product Code DSQ
UDI-Device Identifier00813024010852
UDI-Public(01)00813024010852
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1286
Device Catalogue Number1286
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer08/15/2024
10/23/2024
Initial Report FDA Received Date07/29/2024
Supplement Report FDA Received Date09/02/2024
10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/26/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient Age67 YR
Patient SexMale
Patient Weight56 KG
Patient EthnicityHispanic
Patient RaceAsian